MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM +4.0

ENCORE MEDICAL L.P. DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM +4.0
Catalog Number 400-03-443
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a leg length inequality; the surgeon removed and replaced the head and liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had a leg length inequality.The in-vivo length of patient service for the implant was 2.3 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for this event was the patient had a leg length inequality requiring the surgeon to perform this revision.The root cause for the leg length inequality was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM +4.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6400680
Report Number1644408-2017-00135
Device Sequence Number16379488
Product Code LZO
UDI-Device Identifier00888912076210
UDI-Public(01)00888912076210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number400-03-443
Device Lot Number878B1008
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR